The Lupus Forum banner
1 - 8 of 8 Posts

·
Pamela b
Joined
·
424 Posts
Discussion Starter · #1 ·
Hi

I have just started to get dreadful car sickness which makes travelling almost impossible
I have never had this in my many decades and it is getting worse.
Yesterday in the pouring rain we had to stop the car and open the windows to let some air in and wait for half an hour before we could continue the journey.

I have also been actually sick a few times if we havent stopped.

I dont know why this is happening but it is really getting me down as we live so rural you cant go anywhere or but anything without travelling.
It makes no difference if I drive or am a passenger. I suck mints and use air con ( weraing gloves for my raymnards !)
Anyone else any ideas as to why this sudden change ?
On steroids ( 10mg ) and plaq and have been for 5 months

Thanks all
Pam
 

·
Registered
Joined
·
33 Posts
I get car sick too...not actually vomiting, but I haven't been driving too far since August. If I have to go anywhere that requires a higher speed or longer distance than 5 minutes, I have to get someone else to drive. It's a real pain.

I hope that your problem will resolve soon. I know how much of an inconvenience it can be.

chickadee
 

·
Registered
Joined
·
7,800 Posts
Hi Pamela,

I used to have this problem but it was before treatment when in fact I felt nauseous most of the time and for no particular reason; driving was just the icing on the cake. I was better driving than as a passenger. For me, it really was a case of exhaustion I think. I was also very nauseous in the morning and if I hadn't eaten for a while - the number of times I had to break open a soja drink think while doing the shopping was just silly!

Another thing that could be going on is a kind of balance/orientation problem (sorry I don't know the proper term). I had that ages ago when I was still working with horses and suddenly I couldn't look at horses going around in a circle around me or I'd feel sick and dizzy. I had some special type of physio which involved lots of weird flashing and revolving lights and put everything back in place. I know I'm explaining this very badly...

It could also be a problem in the inner ear...

I'd ask your GP as it might be something quite easily solved and most likely not related to lupus at all.

hugs :hug: and hope you find a solution soon as it really is very annoying in country areas with windy roads (that us too).

Katharine
 

·
Pamela b
Joined
·
424 Posts
Discussion Starter · #4 ·
Thanks
I do actually feel sick a lot of the time and have days of constant vomitting ( although only infrequently nowadays ).

I am also very dizzy and faint which is why they thought I had Addisons and also because routine bloods showed low sodium, high potassium and low glucose and hydro cortisone but the ACTH test was fine and they say I dont have it. My GP is concerned about this but the rheumy isnt in the least,
The Gp prescribed some tablets to help and they do but also make me sleepy

I am back at the doctors at the end of the month and will talj to her again
Thanks
Pam
 

·
Moderator
Joined
·
11,410 Posts
Hi Pam,

I have gotten motion sick since I was a kid. It is a rotten feeling when you get it.:(
I use to take pills but then I slept the whole trip.

Since being diagnosed with lupus I can sleep in the car without getting sick.(hubby always takes pics of me then with my mouth wide open, sleeping) I can not read though or I get instantly sick.

I have found some acupuncture patches that I put on my wrist. They look like a small round band aid. My favorites have a metal pressure point and the others have little needles.

Having a talk to your doctor about this symptom is in order.

Love,
Lyn
 

·
Pamela b
Joined
·
424 Posts
Discussion Starter · #6 ·
Thanks Lyn
I tried the motion bands without the needles and they didnt help much sadly. This is new as I ahev beena great traveller always until this last few months, a real pain.
I am due for review witht he doctors at the end of the month and will talk to them again

Thanks
Pam
 

·
Premium Member
Joined
·
7,567 Posts
Hi, this must be so uncomfrotable for you. I have vertigo and being in a car aggravates it, I have tablets I take for it. I would def mention this to your doc, he can prescribe meds to help, but they need to look for the cause.

Let us know how you get on.

Take care

Deb
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top